| Model Number |
VAMF3434C150TU |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Paralysis (1997); Obstruction/Occlusion (2422)
| Date of Event |
10/13/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
A valiant captivia stent graft was implanted to treat a new entry dissection on (b)(6) 2021.This patient had 2 valiant navions implanted the year previously to treat a dissection.This new entry tear occurred below the navion grafts. it was reported during the procedure, the physician relined the navion stent grafts with the valiant captivia and extended to the celiac artery.It was discovered 2 days later the patient was found to be paralyzed. as per the physician the cause of the patients paralysis may have been due to covering a set of lumbers right above the celiac artery.No additional clinical sequelae were provided and the patient will be monitored.
Additional Manufacturer Narrative
Additional information received: per the physician there was a new intimal tear distal to the navion graft.The physician commented that the tear would have happened with any mdt or competitor thoracic stent graft.The dissection was there previously when the navion graft was implanted.This part of the dissection was not new.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.